Mirena IUD upset my hormone balance

by Juanita

I had a Mirena IUD implanted about 5 years ago. Not long after I had it implanted my period stopped altogether, however, I did get sore swollen breasts from ovulation time till the time my period was meant to start. I gained about 15kg which I found almost impossible to lose, although I did manage to lose it after constant dieting and excercise. I also had crazy mood swings etc.

I eventualy gave up on it as it was more hastle than it was worth.
I had it taken out and strait away put the weight back on. I have had it out nearly 2 years ago now and still can't shift the weight. I am still getting extremely sore breasts at ovulation and get anxiety and mood swings.

My body was fine before I had the Mirena put in, and I never had any of these problems beforehand. I dont want to touch anything with synthetic hormones in it again. It has really stuffed my body up.

Comments for Mirena IUD upset my hormone balance

Click here to add your own comments

Feb 25, 2009
Mirena IUD upset my hormone balance
by: Wray

Hi Juanita. It is a pity you were given it. I've found so many women have reacted to it as you have. Both progestins and oestrogen, especially the synthetic oestrogen in the IUD, cause insulin resistance. This caused you to gain weight and made it almost impossible to lose. I'm relieved you won't touch the synthetic hormones again. If you want help regaining your health please contact Teya Skae at the details below:
Teya Skae
Health Coach
M.A., B.A., Dip Health Sciences
Dip Clinical Nutrition
25// 2 -4 Stuart Ave
Tel: (02) 9484 8084
Email: teya_skae@yahoo.com.au
Website: http://www.empowered-living.com.au

Take care Wray

Apr 15, 2011
hormone balance
by: Anonymous

I also had the mirena coyle in 2 years ago and the same thing happened to me my body has never been the same. But I did start the pill and was fine with that if both have synthic hormones in then why am I ok on the pill?

May 04, 2011
hormone balance
by: Wray

Hi there All Contraceptives have the potential for adverse side effects. The Mirena contains levonorgestrel, see here. It's never used in the pill, it's more than likely you reacted badly to this. You don't say what pill you are now taking, but the synthetic hormone that it contains could be having less of an effect. Take care Wray

May 31, 2011
Mirena coil
by: clemo

I have recently had the mirena coil fitted but i used to use Serenty cream. Can I still use it with the coil> I am 45 and have heavy periods and bad pms.


Jun 15, 2011
Insulin Resistance
by: Briana

I'm not sure if the mirena had anything to do with this, but it's the only logical conclusion i can come up with. i was not a diabetic in my younger years, and even when i was pregnant, i didnt have gestational diabetes. about a year after i had the mirena inserted, i got very ill. i couldnt figure it out. it got so bad, i was having seizures, blurry vision, and was constantly thirsty. i didnt know much about diabetes, so i had no clue that those are all some of the top warning signs. when i got to the hospital, i was diagnosed with full blown type 1 diabetes. completely insulin dependent. if i could go back, i would have never gotten the mirena.... it has changed my life forever :( this may not happen to everyone, but it sure is possible. type 1 diabetes doesnt just pop up over night. please definitely consider the risks before you get the IUD.

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Hormone balance.

Search over 7,500 pages on this site...